Missouri, 2006

Flood in Missouri, May 10 to 11, 2006

May 10 to 11, 2006 · NWS SGF · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 5:35 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, May 10, 5:35 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT WED MAY 10 2006

.UPDATE...

LIGHT TO MODERATE RAIN CONTINUED ACROSS MUCH OF THE MISSOURI OZARKS
AT LATE AFTERNOON. THIS FINAL ROUND OF RAIN WAS ASSOCIATED WITH A
SHORTWAVE TRACKING ACROSS THE REGION. THE RAIN WILL TAPER FROM THE
WEST THROUGH THE EVENING. ADDITIONAL AMOUNTS WILL GENERALLY BE NEAR
ONE THIRD OF AN INCH OR LESS.

FOSTER

&&

.DISCUSSION...

HEAVY RAIN EVENT LOOKS TO BE COMING TO AN END.  HOWEVER...RUNOFF
FROM LAST NIGHTS AND TODAYS HEAVY RAINFALL WILL KEEP FLOODING
ONGOING THROUGH AT LEAST THE EVENING HOURS...AND LIKELY THROUGH THE
OVERNIGHT HOURS. EARLIER IN THE AFTERNOON A SMALL BUT INTENSE AREA
OF THUNDERSTORMS DEVELOPED IN ADVANCE OF A STRONG SHORTWAVE ROUNDING
THE BASE OF THE MAIN UPPER TROUGH.  RAINFALL RATES APPROACHED TWO
INCHES PER HOUR AT THE SPRINGFIELD NWS OFFICE AS THE STORMS QUICKLY
MOVED THROUGH THE AREA.  AS OF 230 PM...THE BULK OF CONVECTION AND
HEAVIER RAIN HAD PUSHED EAST OF THE FORECAST AREA.  HOWEVER...THERE
WAS STILL A LARGE AREA OF LIGHT TO OCCASIONALLY MODERATE RAINFALL
THAT EXTENDED BACK INTO EASTERN KANSAS.  OBSERVED RAINFALL RATES
WITH THIS ACTIVITY WERE GENERALLY LESS THAN A TENTH INCH PER HOUR.
WILL GO AHEAD AND LET THE FLOOD WATCH EXPIRE AT 4 PM...AS ADDITIONAL
HEAVY RAIN IS NOT EXPECTED.  EVEN THOUGH THE WATCH WILL BE DROPPED
FLOODING WILL CONTINUE TONIGHT AS MENTIONED BEFORE...AS RUNOFF
CONTINUES TO INUNDATE LOW WATER CROSSINGS AND OTHER FLOOD PRONE
LOCATIONS.

POPS TONIGHT WILL BE TRICKY...AS THE BACK END OF THE MAIN AREA OF
SHOWERS WILL REACH THE KANSAS/MISSOURI BORDER AFTER 22Z.  WILL
PROBABLY TWEAK POPS A BIT BEFORE ZONE ISSUANCE...BUT THE GENERAL
TREND WILL BE LOW POPS ACROSS OUR WESTERN AREAS AND LIKELY POPS
ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI DURING THE EVENING.  IN
ADDITION...ANOTHER WAVE WILL DROP SOUTH TONIGHT BUT WITH DRIER AIR
FILTERING IN BEHIND THE DEPARTING FRONT...NOT EXPECTING WIDESPREAD
ADDITIONAL RAINFALL TO DEVELOP DURING THE OVERNIGHT HOURS.

THURSDAY LOOKS COOL WITH BREEZY NORTHWEST FLOW AT THE SURFACE. AN
UPPER LOW SLOWLY MEANDERING ACROSS THE GREAT LAKES REGION WILL BRING
SOME CLOUDS TO THE AREA...ESPECIALLY ACROSS OUR NORTHEAST
LOCATIONS.  THERE MAY EVEN BE A STRAY SHOWER OR TWO ASSOCIATED WITH
THIS FEATURE.  WITH THIS IN MIND CONTINUED SLIGHT CHANCES UP TOWARDS
THE OSAGE BEACH AND ROLLA AREAS.  HIGHS LOOK TO STRUGGLE TO REACH 60
DEGREES WHERE THE CLOUDS HOLD FIRM...WITH WARMER MIDDLE 60S EXPECTED
ALONG THE KANSAS BORDER.

THROUGH THE WEEKEND CONDITIONS GENERALLY LOOK DRY...BUT SEVERAL
PERIODS OF SLIGHT CHANCE POPS WILL RESIDE OVER MAINLY THE EASTERN
THIRD OF THE FORECAST AREA.  BOTH THE GFS AND NAM SHOW THE
AFOREMENTIONED UPPER LOW REMAINING NEARLY STATIONARY ACROSS THE
GREAT LAKES REGION BEFORE DIVING SOUTHEAST ACROSS KENTUCKY BY
SUNDAY.  ISOLATED LIGHT SHOWER ACTIVITY IS POSSIBLE ON THE WESTERN
FRINGE OF THE FEATURE.  HIGHS LOOK TO RANGE FROM THE MIDDLE 60S TO
LOWER 70S FRIDAY AND SATURDAY.  I TEMPERED BACK THE STRONGER WARMUP
PAINTED IN THE PREVIOUS SATURDAY GRIDS AS EVEN THE WARMEST OUTLIERS
IN THE ENSEMBLE DATA WERE COOLER THAN WHAT WE HAD GOING.

SAW

&&

.AVIATION...

LIGHT RAIN WILL COME TO AN END AT THE JOPLIN AND SPRINGFIELD
TERMINALS EARLY THIS EVENING BY 03Z. VFR CEILINGS WILL PERSIST BUT
CLEAR FROM THE WEST BY LATE EVENING. LOCALIZED MVFR CEILINGS MAY
FORM ESPECIALLY OVER THE OZARK PLATEAU. PATCHY LIGHT FOG MAY FORM
OVERNIGHT BUT IT APPEARS A SUFFICIENT PRESSURE GRADIENT WILL BE IN
PLACE TO PREVENT SIGNIFICANT FOG FORMATION. BROKEN TO OVERCAST
CEILINGS WILL DEVELOP AGAIN THURSDAY AS ANOTHER DISTURBANCE MOVES
ACROSS THE REGION. NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY
DURING THE DAY THURSDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 10, 7:30 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT WED MAY 10 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
830 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...OVERNIGHT.

  WHILE THE HEAVY RAINFALL HAS ENDED FLOODING WILL CONTINUE AT MANY
  LOW WATER CROSSINGS....STREAMS...AND OTHER FLOOD PRONE AREAS ALONG
  AND SOUTH OF THE INTERSTATE 44 CORRIDOR THROUGH THE OVERNIGHT
  HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  NO HAZARDOUS WEATHER IS EXPECTED.  HOWEVER...LOW WATER CROSSINGS
  AND OTHER LOW LYING AREAS MAY REMAIN FLOODED INTO THE DAY ON
  THURSDAY...AS RUNOFF CONTINUES FROM RECENT HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

  STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER
  SPOTTERS ARE URGED TO PASS ALONG ANY REPORTS OF FLOODING
  TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SAW/FOSTER/IZZI

In the hours before

Local storm report, May 10, 4:40 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            2 N MARSHFIELD          37.37N 92.91W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            VINEYARD ROAD CLOSED DUE TO WATER OVER ROADWAY.

0300 PM     FLOOD            4 SW MARSHFIELD         37.30N 92.96W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            NORTH OF INTERSTATE 44...GREENWOOD ROAD IS CLOSED.

0300 PM     FLOOD            2 NE NIANGUA            37.41N 92.81W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            BOWEN CREEK FLOODING

0300 PM     FLOOD            4 NE NIANGUA            37.43N 92.78W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            CANTRELL CREEK FLOODING

0300 PM     FLOOD            5 NE NIANGUA            37.44N 92.77W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            GASCONADE RIVER FLOODING

&&

SCHULTZ
Local storm report, May 10, 4:41 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLOOD            LEBANON                 37.68N 92.66W
05/10/2006                   LACLEDE            MO   BROADCAST MEDIA

            SEVERAL STREETS CLOSED IN LEBANON.

&&

AFOSTER
Local storm report, May 10, 5:02 PM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            3 E WILLARD             37.31N 93.37W
05/10/2006                   GREENE             MO   NWS EMPLOYEE

            NORTH FARM ROAD 125 AT LITTLE SAC RIVER.

&&

AFOSTER
Local storm report, May 10, 7:45 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      7 SW ROLLA              37.88N 91.86W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS FLOODED.

0330 PM     FLASH FLOOD      6 SW ROLLA              37.89N 91.85W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS FLOODED.

0730 PM     FLASH FLOOD      1 E ROLLA               37.95N 91.75W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS AND BRIDGES FLOODED. FLOODING ALONG
            CR 3000 WITH 3-4 FEET OF WATER COVERING THE ROAD.

0730 PM     FLASH FLOOD      1 N ROLLA               37.97N 91.77W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS FLOODED.

0730 PM     FLASH FLOOD      2 E ROLLA               37.95N 91.73W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS FLOODED.

&&

SCHULTZ
Local storm report, May 10, 7:53 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      3 N GALENA              36.85N 93.47W
05/10/2006                   STONE              MO   LAW ENFORCEMENT

            LOW WATER CROSSING FLOODED AND IMPASSABLE ON HIGHWAY 413
            JUST NORTH OF GALENA

0100 AM     FLASH FLOOD      NOEL                    36.55N 94.48W
05/10/2006                   MCDONALD           MO   LAW ENFORCEMENT

            REPORT OF LOW WATER CROSSINGS FLOODED IN NOEL AREA
            RELAYED TO COUNTY SHERIFFS OFFICE. SHERIFF HAD NO
            SPECIFICS ON WHICH LOW WATER CROSSINGS.

0115 AM     FLASH FLOOD      2 NW BRANSON            36.66N 93.24W
05/10/2006                   TANEY              MO   LAW ENFORCEMENT

            LOW WATER CROSSING FLOODED ON AIRPORT RD NEAR HIGHWAY
            248. ANOTHER LOW WATER CROSSING FLOODED ON HIGHWAY F AT
            BULL CREEK.

0215 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
05/10/2006                   GREENE             MO   LAW ENFORCEMENT

            FLASH FLOODING IS OCCURING IN THE CITY OF SPRINGFIELD.
            FIRE STATION AT THE INTERSECTION OF BLACK AND BERKLEY HAS
            WATER FLOWING INTO IT. SAND BAGGING IS UNDERWAY.
            ALSO...THE INTERSECTION OF BATTLEFIELD AND LUSTER ALONG
            WITH THE INTERSECTION OF FAIRWAY AND DELAWARE HAVE BECOME
            IMPASSABLE.

0218 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
05/10/2006                   GREENE             MO   LAW ENFORCEMENT

            FLOODED ROADWAYS AT DELAWARE ALONG PRAIRIE CREEK...LUSTER
            AT BATTLEFIELD... AND FAIRWAY AT DELAWARE.

0355 AM     FLOOD            DIGGINS                 37.17N 92.85W
05/10/2006                   WEBSTER            MO   EMERGENCY MNGR

            NUMEROUS LOW WATER CROSSINGS ARE FLOODED AND IMPASSABLE.
            PORTIONS OF HIGHWAYS A AND KK ARE FLOODED AS WELL. ROAD
            CREWS ARE ENROUTE TO PLACE BARRICADES ON SEVERAL OTHER
            COUNTY ROADS.

0423 AM     FLASH FLOOD      6 S MARSHFIELD          37.25N 92.91W
05/10/2006                   WEBSTER            MO   EMERGENCY MNGR

            WEBSTER COUNTY EMERGENCY MANAGER IS CURRENTLY OBSERVING
            SIGNIFICANT FLASH FLOODING ACROSS BELLFORD
            ROAD...APPROXIMATELY 1 MILE SOUTH OF A HIGHWAY. HE
            REPORTS THAT THE ROAD LOOKS LIKE A RIVER WITH LARGE
            DEBRIS SWIFTLY FLOATING THROUGH THE FLASH FLOODING.

0443 AM     FLASH FLOOD      SENECA                  36.84N 94.61W
05/10/2006                   NEWTON             MO   LAW ENFORCEMENT

            NEWTON COUNTY CENTRAL DISPATCH REPORTED THAT A FEW
            STREETS WITHIN THE CITY OF SENACA HAVE EXPERIENCED MINOR
            FLASH FLOODING.

0512 AM     FLOOD            NEOSHO                  36.87N 94.37W
05/10/2006                   NEWTON             MO   LAW ENFORCEMENT

            STREET FLOODING IN TOWN REPORTED. OFFICERS ALSO REPORTED
            THAT WATER WAS ENCROACHING ON HIGHWAY 43.

0524 AM     FLASH FLOOD      CASSVILLE               36.68N 93.87W
05/10/2006                   BARRY              MO   LAW ENFORCEMENT

            BARRY COUNTY SO REPORTS THAT 7TH STREET NEAR THE
            INTERSECTION OF HIGHWAY 248 HAS BECOME IMPASSABLE DUE TO
            FLASH FLOODING. THE ROAD HAS BEEN BLOCKED OFF.

0534 AM     FLASH FLOOD      FORSYTH                 36.68N 93.12W
05/10/2006                   TANEY              MO   LAW ENFORCEMENT

            TANEY COUNTY SO REPORTED NUMEROUS ROADS COUNTYWIDE HAVE
            BEEN REPORTED AS IMPASSABLE FROM FLASH FLOODING.

0545 AM     FLASH FLOOD      GALENA                  36.81N 93.47W
05/10/2006                   STONE              MO   LAW ENFORCEMENT

            STONE COUNTY S.O. REPORTED FLOODING OVER HIGHWAY 413 NEAR
            THE STONE COUNTY ROAD AND BRIDGE MAINTENANCE BUILDING.
            THE ROAD IS CLOSE TO BECOMING IMPASSABLE.

0631 AM     FLASH FLOOD      AURORA                  36.97N 93.72W
05/10/2006                   LAWRENCE           MO   LAW ENFORCEMENT

            AURORA POLICE DEPT REPORTED SIX INCHES OF FLOODING OVER A
            SECTION OF CHURCH STREET NEAR THE INTERSECTION OF
            JEFFERSON STREET.

0639 AM     FLASH FLOOD      SALEM                   37.65N 91.54W
05/10/2006                   DENT               MO   LAW ENFORCEMENT

            DENT COUNTY S.O. REPORTS THAT NUMEROUS LOW LYING ROADS
            AND LOW WATER CROSSINGS COUNTYWIDE HAVE BECOME IMPASSABLE
            FROM FLASH FLOODING.

0644 AM     FLASH FLOOD      6 ENE VANZANT           37.00N 92.20W
05/10/2006                   DOUGLAS            MO   CO-OP OBSERVER

            A SECTION OF HIGHWAY EE IN NORTHEAST DOUGLAS COUNTY HAS
            BECOME IMPASSABLE FROM FLASH FLOODING.

0717 AM     FLASH FLOOD      3 SE STRAFFORD          37.24N 93.08W
05/10/2006                   GREENE             MO   AMATEUR RADIO

            THREE FEET DEEP AND 100 FEET WIDE OF FLASH FLOODING IS
            OCCURRING OVER A SECTION OF FARM ROAD 134 SOUTHEAST OF
            STRAFFORD.

0733 AM     FLOOD            3 S MARSHFIELD          37.30N 92.91W
05/10/2006                   WEBSTER            MO   EMERGENCY MNGR

            6 TO 8 INCHES OF WATER WAS REPORTED OVER HIGHWAY B AND
            RIDGE ROAD AT TURNBO CREEK. SEVERAL OTHER ROADS INCLUDING
            STRINGTOWN...TEGUES AND HOMESTEAD ARE IMPASSABLE.

0746 AM     FLASH FLOOD      6 N HOUSTON             37.41N 91.96W
05/10/2006                   TEXAS              MO   LAW ENFORCEMENT

            TEXAS COUNTY S.O. REPORTS THAT A SECTION OF ARTHERS CREEK
            DRIVE NEAR ITS INTERSECTION WITH HIGHWAY 63 HAS BEEN
            COMPLETELY WASHED OUT FROM FLASH FLOODING.

0750 AM     FLASH FLOOD      COMPETITION             37.48N 92.43W
05/10/2006                   LACLEDE            MO   LAW ENFORCEMENT

            LACLEDE COUNTY S.O. REPORTS THAT NUMEROUS ROADS IN THE
            SOUTHEASTERN SECTION OF THE COUNTY HAVE BECOME IMPASSABLE
            DUE TO FLASH FLOODING.

0830 AM     FLASH FLOOD      2 SW CABOOL             37.10N 92.13W
05/10/2006                   TEXAS              MO   LAW ENFORCEMENT

            ROUTE EE 2.5 MILES EAST OF HIGHWAY AD FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      3 S BOSS                37.60N 91.19W
05/10/2006                   DENT               MO   LAW ENFORCEMENT

            HUZZAH CREEK FLOODED ONTO ROADS BORDERING HIGHWAY AC.
            TIME ESTIMATED.

0830 AM     FLASH FLOOD      3 WSW CLEAR SPRINGS     37.08N 91.90W
05/10/2006                   TEXAS              MO   LAW ENFORCEMENT

            ROUTE U ONE MILE SOUTH OF HIGHWAY 137 FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      2 E ROCKBRIDGE          36.79N 92.37W
05/10/2006                   OZARK              MO   LAW ENFORCEMENT

            HIGHWAY 95 SIX MILES SOUTH OF ROUTE 14 FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      7 SE HARTVILLE          37.18N 92.42W
05/10/2006                   WRIGHT             MO   LAW ENFORCEMENT

            NORTH EE HIGHWAY ALONG GASCONADE CREEK FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      1 NE AVA                36.96N 92.65W
05/10/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            ROUTE EE ONE MILE FROM AD JUNCTION FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      2 E AVA                 36.95N 92.62W
05/10/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            ROUTE FF 2 MILES NORTH OF HIGHWAY 14 FLOODED. TIME
            ESTIMATED.

0830 AM     FLASH FLOOD      5 W AVA                 36.95N 92.75W
05/10/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            Y HIGHWAY 4 MILES WEST OF ROUTE 5 ALONG COWSKIN CREEK.
            TIME ESTIMATED.

0830 AM     FLASH FLOOD      5 NE AVA                37.00N 92.60W
05/10/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            U HIGHWAY 5 MILES NORTH OF BRYANT CREEK. TIME ESTIMATED.

0830 AM     FLASH FLOOD      3 N FORDLAND            37.20N 92.94W
05/10/2006                   WEBSTER            MO   EMERGENCY MNGR

            HIGHWAY FF FLOODED AT PANTHER CREEK. TIME ESTIMATED.

0830 AM     FLASH FLOOD      MCDOWELL                36.82N 93.79W
05/10/2006                   BARRY              MO   LAW ENFORCEMENT

            C HIGHWAY FLOODED ALONG FLAT CREEK. TIME ESTIMATED.

0830 AM     FLASH FLOOD      BUTTERFIELD             36.75N 93.91W
05/10/2006                   BARRY              MO   LAW ENFORCEMENT

            ROUTE U FLOODED. TIME ESTIMATED.

0830 AM     FLASH FLOOD      POWELL                  36.62N 94.18W
05/10/2006                   MCDONALD           MO   LAW ENFORCEMENT

            ROUTE E FLOODED. TIME ESTIMATED.

0830 AM     FLASH FLOOD      WALNUT SHADE            36.73N 93.19W
05/10/2006                   TANEY              MO   LAW ENFORCEMENT

            BULL CREEK FLOODED AT ROUND MOUNTAIN ROAD AND SYCAMORE
            CHURCH ROAD...AND ROADS ALONG COON CREEK AND TRIGGER
            CREEK WERE FLOODED. TIME ESTIMATED.

0830 AM     FLASH FLOOD      SYCAMORE                36.70N 92.27W
05/10/2006                   OZARK              MO   LAW ENFORCEMENT

            HUDSON MILL ROAD 4 MILES SOUTH OF ROUTE H BY BRYANT
            CREEK...HIGHWAY 95 6 MILES SOUTH OF ROUTE 14...ROUTE 181
            4 MILES SOUTH OF ROUTE H FLOODED. TIME ESTIMATED.

0830 AM     FLASH FLOOD      REEDS SPRING            36.75N 93.38W
05/10/2006                   STONE              MO   LAW ENFORCEMENT

            ROADS NEAR REEDS SPRING. TIME ESTIMATED.

0845 AM     FLASH FLOOD      7 ENE OZARK             37.06N 93.09W
05/10/2006                   CHRISTIAN          MO   PUBLIC

            CREEK NEAR WEBSTER AND CHRISTIAN COUNTY LINE IN NORTHEAST
            CHRISTIAN COUNTY IS OUT OF ITS BANKS AND OVER LOCAL
            ROADWAYS.

1203 PM     HAIL             2 SW FAIR GROVE         37.36N 93.18W
05/10/2006  E0.75 INCH       GREENE             MO   PUBLIC

0115 PM     FLASH FLOOD      1 SE SARCOXIE           37.06N 94.10W
05/10/2006                   JASPER             MO   LAW ENFORCEMENT

            COUNTY ROAD 50 AND NEWTON ROAD ALONG THE JASPER-NEWTON
            COUNTY LINE FLOODED.

0140 PM     FLOOD            PINEVILLE               36.59N 94.38W
05/10/2006                   MCDONALD           MO   LAW ENFORCEMENT

            STREAMS AND RIVERS RISING QUICKLY. SEVERAL COUNTY ROADS
            AND LOW WATER BRIDGES ARE IMPASSABLE. WATER IS RUNNING
            OVER HIGHWAY E SOUTH OF POWELL.

0230 PM     FLOOD            LEBANON                 37.68N 92.66W
05/10/2006                   LACLEDE            MO   BROADCAST MEDIA

            SEVERAL STREETS CLOSED IN LEBANON.

0300 PM     FLOOD            5 NE NIANGUA            37.44N 92.77W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            GASCONADE RIVER FLOODING

0300 PM     FLOOD            4 NE NIANGUA            37.43N 92.78W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            CANTRELL CREEK FLOODING

0300 PM     FLOOD            2 NE NIANGUA            37.41N 92.81W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            BOWEN CREEK FLOODING

0300 PM     FLOOD            4 SW MARSHFIELD         37.30N 92.96W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            NORTH OF INTERSTATE 44...GREENWOOD ROAD IS CLOSED.

0300 PM     FLOOD            2 N MARSHFIELD          37.37N 92.91W
05/10/2006                   WEBSTER            MO   LAW ENFORCEMENT

            VINEYARD ROAD CLOSED DUE TO WATER OVER ROADWAY.

0330 PM     FLASH FLOOD      6 SW ROLLA              37.89N 91.85W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS FLOODED.

0330 PM     FLASH FLOOD      7 SW ROLLA              37.88N 91.86W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS FLOODED.

0430 PM     FLOOD            3 E WILLARD             37.31N 93.37W
05/10/2006                   GREENE             MO   NWS EMPLOYEE

            NORTH FARM ROAD 125 AT LITTLE SAC RIVER.

0515 PM     FLOOD            NORWOOD                 37.11N 92.41W
05/10/2006                   WRIGHT             MO   EMERGENCY MNGR

            LOW LYING AREAS IN NORWOOD ARE FLOODED.

0515 PM     FLOOD            HARTVILLE               37.25N 92.51W
05/10/2006                   WRIGHT             MO   EMERGENCY MNGR

            THE GASCONADE AND WOODS FORK RIVERS ARE OUT OF THEIR
            BANKS AT HARTVILLE.

0730 PM     FLASH FLOOD      2 E ROLLA               37.95N 91.73W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS FLOODED.

0730 PM     FLASH FLOOD      1 N ROLLA               37.97N 91.77W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS FLOODED.

0730 PM     FLASH FLOOD      1 E ROLLA               37.95N 91.75W
05/10/2006                   PHELPS             MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS AND BRIDGES FLOODED. FLOODING ALONG
            CR 3000 WITH 3-4 FEET OF WATER COVERING THE ROAD.

&&

SCHULTZ
Local storm report, May 10, 8:58 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     FLASH FLOOD      1 W ROLLA               37.95N 91.79W
05/10/2006                   PHELPS             MO   EMERGENCY MNGR

            BRIDGE IMPASSABLE ON COUNTY ROAD 8070. RELAYED BY PHELPS
            COUNTY 911

0952 PM     FLASH FLOOD      5 E ROLLA               37.95N 91.68W
05/10/2006                   PHELPS             MO   EMERGENCY MNGR

            SEVERAL FEET OF WATER COVERING COUNTY ROAD 3330. ROAD IS
            IMPASSABLE.

0952 PM     FLASH FLOOD      1 W NEWBURG             37.91N 91.92W
05/10/2006                   PHELPS             MO   EMERGENCY MNGR

            COUNTY ROAD 7530 DOWN TO ONE LANE DUE TO WATER FLOWING
            OVER ROADWAY. WATER IS CONTINUING TO RISE.

0952 PM     FLASH FLOOD      8 SE ROLLA              37.87N 91.67W
05/10/2006                   PHELPS             MO   EMERGENCY MNGR

            COUNTY ROAD 3520 IMPASSABLE

0952 PM     FLASH FLOOD      5 NE ROLLA              38.00N 91.71W
05/10/2006                   PHELPS             MO   EMERGENCY MNGR

            COUNTY ROAD 8410 IMPASSABLE

0952 PM     FLASH FLOOD      2 SE ROLLA              37.93N 91.75W
05/10/2006                   PHELPS             MO   EMERGENCY MNGR

            COUNTY ROAD 5180 IMPASSABLE

0952 PM     FLASH FLOOD      4 NE ROLLA              37.99N 91.72W
05/10/2006                   PHELPS             MO   EMERGENCY MNGR

            HIGHWAY Y IMPASSABLE

0952 PM     FLASH FLOOD      4 SE ROLLA              37.91N 91.72W
05/10/2006                   PHELPS             MO   EMERGENCY MNGR

            WATER IS RISING ALONG HIGHWAY CC AND EXPECTED TO COVER
            ROADWAY SOON

&&

SCHULTZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, McDonald

When
May 10, 10:40 PM CST to May 11, 2:00 AM CST
Where
McDonald County, Pineville
Reported by
LAW ENFORCEMENT
Coordinates
36.629, -94.348 (the zone’s center; the record gives no point)

Several rounds of thunderstorms caused flooding of small creeks and streams Numerous low water crossings across the county became impassable, while a section of Highway E south of Powell became impassable.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509145.